EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Back to Search Results |
| Model Number |
9755RSL20A |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/17/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), non-emergent reoperation, emergency cardiac surgery, reoperation, device migration or malposition requiring intervention and device explant are listed as potential risks associated with the device and transcatheter valve replacement (tvr) procedure.The ifu cautions that long-term durability has not been established for the valve.Regular medical follow-up is advised to evaluate valve performance.Accelerated deterioration of the valve due to calcific degeneration may occur in children, adolescents, or young adults and in patients with an altered calcium metabolism.Valve recipients should be maintained on anticoagulant/antiplatelet therapy, except when contraindicated, as determined by their physician.This device has not been tested for use without anticoagulation.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Valve reintervention may be due to valve dysfunction (e.G., severe, or clinically significant paravalvular leak, central leak, significant malposition, early/late endocarditis, thrombosis, structural valve deterioration or degeneration) and/or other reasons unrelated to the edwards devices (e.G., treatment of other patient comorbidities).During the manufacturing process, all sapien valves (all models) are 100% visually inspected for defects and 100% tested under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.In this case, despite multiple investigational attempts, it was not possible to obtain additional details regarding this event.Due to limited information, a definitive root cause was unable to be determined at this time.At the time of this report, the information available does not reasonably suggest there was a malfunction of the edwards device or that the use or miss-use of the device caused or contributed to the event.There is no allegation of deficiencies related to the identity, quality, durability, reliability, safety, labeling effectiveness, or performance of this edward device.Should additional information become available, the information will be reviewed, and the file updated accordingly.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
Event or Problem Description
As reported to the implant patient registry (ipr), 3 months and 16 days post-implant of a 23 mm sapien 3 ultra resilia valve in the aortic position, the 23 mm sapien 3 ultra resilia valve was explanted due to unknown reasons.
Event or Problem Description
As reported to the implant patient registry (ipr), 3 months and 16 days post-implant of a 23 mm sapien 3 ultra resilia valve in the aortic position, the 23 mm sapien 3 ultra resilia valve was explanted due to unknown reasons and an inspiris resilia surgical valve was implanted.According to the medical records, the patient underwent a transfemoral implant using a 20mm sapien 3 ultra resilia valve and post-op course was uncomplicated.The postop tee revealed a mean gradient (mg) of 14.7mmhg and the valve was well seated.The 30 day follow up tte showed at least moderate paravalvular leak (pvl) with mg 13.5mmhg.42 days post implant, the patient's cardiologist sent them to the hospital for anemia and blood transfusion, and the patient underwent a valvuloplasty for the pvl.A cardiac paravalvular leak closure was also attempted but they were unable to advance a shuttle sheath or guide through the defect.A post op tee showed mild pvl, well positioned tavr valve, and normal transvalvular gradients.The patient was discharged home a few days later with outpatient weekly cbc labs to assess for hemolysis.If persistent hemolytic anemia is noted, a surgical valve replacement is recommended along with evaluation for the mitral valve repair/replacement at the same time.No further records were provided after this discharge.
Additional Manufacturer Narrative
A supplemental mdr is being submitted for the receipt of medical records.The following sections have been updated: b4, b5, b7, g3, g6, h2, h11.Although we did not get records for the explant, the last report from the medical records received noted that if the labs did not improve that the explant is the next step.We know they did an explant, however the exact reason has not been provided to us, therefore the previously submitted investigation remains the same.